Lyrica / pregabalin dozing

Hello

Brand new to this forum..

I was recently put on pregabalin/lyrica for anxiety and pain (muscle pain and headaches). According to my doctor as well as the info on the drug manufacturers site there is little evidence that a doze over 300mg should be of any benefit. However, the documentation that comes with the bottle mentions that some people in rare cases get benefits that outweighs the side effects at dozes up to 600mg.

During the past three months I have been experimenting with various daily dozes and have found that I need at least 500-600mg to get the benefits from the drug and at that level (600 - 650mg) its actually really good. If I take the medication in the evening and before I go to bed I have found that most of the side effects (drowsiness) are gone by the morning and if I take it at this level all my problems with anxiety is gone and I get at least 60-70% pain reduction.

Anyone out there with experience of taking this medication at this high level?

What are the longer term side effects?

How much can one take at one time before it starts getting dangerous for your body (kidneys, lever etc)?

Any feedback would be much appreciated

Sanoj

26 Replies

oldestnewest
  • I know it helped my nerve pain!

    Right now I'm experiencing pain in my neck and the back of my head. It has really been severe for a week now, nothing is helping this pain.😱

  • May I ask what doze you are taking?

  • 300mg

    3 times a day!

  • Have been reading all these studies that have been made about the drug and 90% of them seems to conclude that people rarely get any benefits beyond 300mg but I clearly do. Just trying to figure out what the drug will do to my body in the longer run if I would take lets say 500-600mg / day. Also heard mixed reports on how addictive the drug is...

  • Do you take a total 300 or a total 900 per day?

  • 900

  • Where are you located?

  • I live in California. Thanks for sharing this. First time I hear of a person taking that much but then again I am basically brand new to this medication. As far as I understand Lyrica is available as a generic drug in most parts of the world outside of the US. That could also be a reason for why I have never met a person over here who is prescribed more than 300mg/day. When the drug is sold under the brand name Lyrica then its very expensive.

  • I tried Lyrica, and it made me swell s lot!

  • As in gain weight or as in getting swollen legs and similar?

  • In what part of the world do you live?

  • I'm in Tennessee!!!

    Orange Country😊

  • Hi Sanoj

    I sincerely hope that you are feeling as well as you possibly can be today? Welcome to the forum and it is wonderful to make your acquaintance. I have pasted for you below a link to our mother site, FMA UK which hosts loads of useful Fibro information:

    fmauk.org/

    I take Pregabalin myself but it is only a very small dose of 50mg daily as a migraine suppressant. As it is a small dose I do not tend to suffer any side effects.

    I want to sincerely wish you all the best of luck and please take care of yourself my friend.

    All my hopes and dreams for you

    Ken

  • Thanks for helping me find me way through the various forums. Much appreciated!

  • Good luck my friend, and please talk to your doctor about the dosage that you are taking?

  • I was on Pregabalin for nerve pain which really helped. Unfortunately one of the side affects I had was a craving for sweet foods, up till then I preferred savoury foods. I put on stones and my weight went from 12 stone to 19st 9lb in a year. This caused me further medical and mobility problems. I was morbidly obese, had osteoarthritis in my knee, arthritis in my lower back and developed sleep apnoea ( I stopped breathing 49 times in an hour!).I had to use a walking stick and in the end I was in a wheelchair.Since then I've been on a weight loss program and had a gastric bypass last May. I'm now down to 12 stone and still losing and I'm no longer in a wheelchair and occasionally use my stick. I was put onto Duloxetine 90mg at night which I can't take now due to the sugar content of capsule coating. If you're on Amitriptyline this can slow your metabolism and you can put on weight as well. Pregabalin is known to put on weight. I'm still getting pain and inflammation and now on regular co-codamol, tramadol and amitriptyline. I also use a TENS machine that you can wear for pain that is activated by Wi-Fi.so has no leads. This has helped a lot so please don't put on weight from meds. I hope this helps.

  • Wow, what a story! Thanks for sharing! Much appreciated! Let me google TENS machine. Never heard of that before

  • Thanks, but unfortunately I take a lot of steroids for my COPD, and that really swells you up.😊

  • The only unpleasant side effect that I have seen so far is that I get really red eyes and I get that at even lower dozes (100-150mg). I look like I have been smoking cannabis or have really bad allergies

  • Hello Sanoj and welcome to our friendly fibro forum where you can find help, advice, support and understanding, along with a chuckle or two to lighten the day.

    I am sorry I cannot help with the Pregabelin as I only took it for a couple of months and apart from the horrendous weight gain, I never felt in control. I felt incredibly dull and stupid, couldn't concentrate, hold a conversation or plan anything. Great for the pain and sleeping though :)

    I am concerned you are taking these higher doses without your doctor's approval, it could be risky to your health.

    Please do check with your doctor before going further.

    Hope to see you around and joining in the forum.

    Kay

  • Hi there

    Thanks for the reply on my post!

    You are absolutely right about it being stupid of me trying this without first checking with the prescribing doctor. To me defense :), I did ask my psychiatrist what she thought about taking Lyrica at the dose of 500-600mg and she seemed fine with it. I am gonna bring it up with my neurologist (who is the prescriber of the Lyrica) when I see her next time.

    Agree, It does make you really hungry!

    If I take it during the day then I get a bit dull and stupid as well but thats nothing compared to how I feel if I don't take any medications. I have problems with anxiety and raising thoughts and when my mind starts spinning to fast then I get really groggy/drowsy/dull and stupid. Anything that slows me down seems to be good for both my anxiety and pain problems and Lyrica is probably the safest drug I have tried so far. Or that is at least what I am hoping..

    My hope is that maybe I can take a larger doze at night and then a smaller doze some time after lunch

    Sanoj

  • I take 100 mg lyrica morning and evening and i increased to this very slowly as i was wary of the side effects . Lyrica can be v addictive, there have been numerous cases of over dose deaths in my country by young people using it recreationally . I think it is important to follow the guidance of your doctor and not experiment with large doses .

  • When reading online forums or watching videos on youtube allot of people point out the danger of addiction but when I ask doctors they don't seem that concerned which surprises me a bit. One reason could be that I have managed to replace Clonazepam (have been taking it for years) with Lyrica so maybe they are just happy that I have managed to replace a REALLY dangerous and addictive drug with one that is dangerous but not super dangerous.

    I have a high tolerance for basically any medication. I took 150mg of lyrica about two hours ago and hardly can't feel it...

  • Just concerned 🙂 It was only after I started on lyrica that there was alot of publicity about the dangers so i was quite shocked. I became worried about long term use and I tried to reduce it after biological treatment but had to go back on original dose again . Best wishes 🌸

  • And I of course appreciate the concern:)

    May I ask for how long you have taken it?

  • I have been taking lyrica for just over a year just after i was diagnosed with primary sjogrens. I had severe muscle and joint pain , I could hardly bear to be touched at times , the lyrica has really helped that- joint pain is a different story ☹️

You may also like...